Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Nov 29, 2006, 4:44 PM CST for 33 counties in Texas. It took effect at Nov 30, 2006, 3:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 4:44 PM CST (22:44 UTC)
- In effect from
- Nov 30, 2006, 3:00 AM CST
- Expired
- Nov 30, 2006, 5:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 292244 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CST WED NOV 29 2006 ...STRONG COLD FRONT TO BRING WINDY AND COLD WEATHER AND POTENTIALLY ICY CONDITIONS ACROSS SOUTH CENTRAL TEXAS... .A VIGOROUS STORM SYSTEM WILL A COLD AND WINDY DAY TO SOUTH CENTRAL TEXAS THURSDAY. THIS WILL BE THE COLDEST AIR OF THE SEASON AND COULD BE ACCOMPANIED BY ICY CONDITIONS ACROSS THE NORTHERN HILL COUNTRY. TXZ173-191>194-205>209-217>225-228-302300- /O.NEW.KEWX.FZ.W.0004.061201T0400Z-061201T1500Z/ /O.NEW.KEWX.WI.Y.0012.061130T0900Z-061130T2300Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE...CARRIZO SPRINGS 444 PM CST WED NOV 29 2006 ...FREEZE WARNING IN EFFECT FROM 10 PM THURSDAY TO 9 AM CST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 9 AM CST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 3 AM TO 5 PM CST THURSDAY. EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS APPROACHING 40 MPH FROM A STRONG COLD FRONT AFTER MIDNIGHT. THE COLD FRONT WILL ENTER THE SOUTHERN EDWARDS PLATEAU AND NORTHERN HILL COUNTRY BY AROUND 2 AM AND SWEEP SOUTH ACROSS THE REST OF SOUTH CENTRAL TEXAS BY SUNRISE THURSDAY. GUSTY WINDS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING BY SUNSET THURSDAY. TEMPERATURES ARE EXPECTED TO REACH THE FREEZING MARK BY LATE IN THE EVENING FOR THE FIRST TIME THIS SEASON ACROSS PARTS OF SOUTH CENTRAL TEXAS. THE AIR WILL WARM TO ABOVE 32 DEGREES BY 10 AM FRIDAY...BUT THERE IS AN OPPORTUNITY FOR SEVERAL HOURS OF BELOW FREEZING WEATHER. IN ADDITION...THERE IS A SLIGHT POTENTIAL FOR LIGHT SLEET ACCUMULATION FOR AREAS MAINLY NORTH AND WEST OF THE AUSTIN METRO AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION. EXPOSED PIPES MAY NEED TO BE PROTECTED...WITH SOME PARTS OF SOUTH CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT EXECTED TO SEE TEMPERATURES FALLING INTO THE MID 20S. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING. $$ TXZ171-172-183>190-202>204-302300- /O.NEW.KEWX.WI.Y.0012.061130T0900Z-061130T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO 444 PM CST WED NOV 29 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM CST THURSDAY. EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS APPROACHING 40 MPH FROM A STRONG COLD FRONT AFTER MIDNIGHT. THE COLD FRONT WILL ENTER THE SOUTHERN EDWARDS PLATEAU AND NORTHERN HILL COUNTRY BY AROUND 2 AM AND SWEEP SOUTH ACROSS THE REST OF SOUTH CENTRAL TEXAS BY SUNRISE THURSDAY. GUSTY WINDS SHOULD CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING BY SUNSET THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING. $$
3 follow-up statements
000 WWUS74 KEWX 301012 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 412 AM CST THU NOV 30 2006 ...STRONG COLD FRONT TO BRING WINDY AND COLD WEATHER AND POTENTIALLY ICY CONDITIONS ACROSS SOUTH CENTRAL TEXAS... .A VIGOROUS STORM SYSTEM WILL SEND COLD AND WINDY CONDITIONS INTO SOUTH CENTRAL TEXAS TODAY. THIS WILL BE THE COLDEST AIR OF THE SEASON AND COULD BE ACCOMPANIED BY ICY CONDITIONS ACROSS THE NORTHERN HILL COUNTRY THIS MORNING. TXZ171-172-183>190-202>204-301815- /O.EXB.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/ /O.CON.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO 412 AM CST THU NOV 30 2006 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS APPROACHING 40 MPH BEHIND A STRONG COLD FRONT. THE COLD FRONT WILL MOVE OFF THE HILL COUNTRY AND THROUGH SOUTH CENTRAL TEXAS BY MIDDAY. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING BY SUNSET. A WINTRY STORM SYSTEM OVER THE PANHANDLE WILL MOVE NORTHEAST OUT OF TEXAS TONIGHT. THE CLOUDINESS ALSO WILL LEAVE THE REGION. SKIES WILL BE CLEAR TONIGHT. WITH LIGHTER WINDS, COLD AIR AND CLEAR SKIES, TEMPERATURESWILLL PLUMMET TO THE 20S AND NEAR 30 RESULTING IN A HARD FREEZE FOR THE HILL COUNTRY AND ESCARPMENT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION. EXPOSED PIPES MAY NEED TO BE PROTECTED...WITH SOME PARTS OF SOUTH CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT EXPECTED TO SEE TEMPERATURES FALLING INTO THE MID 20S. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING. $$ TXZ173-191>194-205>209-217>225-228-301815- /O.EXT.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/ /O.CON.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE...CARRIZO SPRINGS 412 AM CST THU NOV 30 2006 ...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE FREEZE WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS APPROACHING 40 MPH BEHIND A STRONG COLD FRONT. THE COLD FRONT WILL MOVE OFF THE HILL COUNTRY AND THROUGH SOUTH CENTRAL TEXAS BY MIDDAY. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING BY SUNSET. A WINTRY STORM SYSTEM OVER THE PANHANDLE WILL MOVE NORTHEAST OUT OF TEXAS TONIGHT. THE CLOUDINESS ALSO WILL LEAVE THE REGION. SKIES WILL BE CLEAR TONIGHT. WITH LIGHTER WINDS, COLD AIR AND CLEAR SKIES, TEMPERATURESWILLL PLUMMET TO THE 20S AND NEAR 30 RESULTING IN A HARD FREEZE FOR THE HILL COUNTRY AND ESCARPMENT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION. EXPOSED PIPES MAY NEED TO BE PROTECTED...WITH SOME PARTS OF SOUTH CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT EXPECTED TO SEE TEMPERATURES FALLING INTO THE MID 20S. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING. $$
000 WWUS74 KEWX 302201 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 PM CST THU NOV 30 2006 ...VERY COLD AIR EXPECTED TONIGHT AS WINDS GRADUALLY DECREASE... .A VIGOROUS STORM SYSTEM WILL CONTINUE TO BRING COLD AND WINDY AIR ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND THIS EVENING. WINDS WILL DECREASE THIS AFTERNOON...BUT THE COLDEST AIR OF THE SEASON IS EXPECTED FOR TONIGHT. TXZ171>173-183>194-202>209-217>225-228-302315- /O.CON.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/ /O.CON.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 401 PM CST THU NOV 30 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS APPROACHING 40 MPH THROUGH 5 PM. THE WINDS WILL DECREASE TO BELOW 20 MPH BY SUNSET. CLEAR SKIES AND DECREASING WINDS ARE EXPECTED TONIGHT...CAUSING TEMPERATURES TO PLUMMET INTO THE 20S. A HARD FREEZE IS EXPECTED FOR SEVERAL HOURS OVER MUCH OF SOUTH CENTRAL TEXAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION. TENDER VEGETATION...SMALL ANIMALS...AND EXPOSED PIPES WILL ALL PROTECTION DURING THIS COLD AIR EVENT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE EXTRA PRECAUTIONS WHILE DRIVING. $$
000 WWUS74 KEWX 302317 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 PM CST THU NOV 30 2006 ...VERY COLD AIR EXPECTED TONIGHT AS WINDS GRADUALLY DECREASE... .DECREASING WINDS...MOSTLY CLEAR SKIES AND LOW DEWPOINTS WILL BRING THE COLDEST AIR OF THE SEASON TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TXZ171>173-183>194-202>209-217>225-228-010130- /O.EXP.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/ /O.CON.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 517 PM CST THU NOV 30 2006 ...WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. WINDS HAVE SLOWLY DECREASED TO BELOW ADVISORY LEVELS. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH CAN BE EXPECTED DURING NEXT HOUR. THEN THEY WILL DECREASE RAPIDLY AFTER SUNSET. AS A RESULT...THE WIND ADVISORY WAS ALLOWED TO EXPIRE. MOSTLY CLEAR SKIES...DECREASING WINDS AND LOW DEWPOINTS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE 20S ACROSS MUCH OF SOUTH CENTRAL TEXAS. A HARD FREEZE IS EXPECTED FOR SEVERAL HOURS FROM LATE THIS EVENING THROUGH MID MORNING ON FRIDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR THIS EVENING WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION. TENDER VEGETATION...SMALL ANIMALS...AND EXPOSED PIPES WILL ALL REQUIRE PROTECTION DURING THIS COLD AIR EVENT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 12:05 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Nov 29, 12:05 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 PM CST WED NOV 29 2006 .AVIATION... STRATUS/CUMULUS MVFR CIGS WILL RISE TO VFR BY 20Z, THEN LOWER TO MVFR AROUND 03Z. EXCEPT DRT WILL HAVE BRIEF STRATUS MVFR CIGS UNTIL 19Z, THEN BECOME VFR CIGS WITH MAINLY CIRRUS, THEN AFTER 01Z BECMG SCT, THEN SKC AFTER 09Z. S TO SE WINDS 10 TO 15 KTS WITH GUSTS 20 TO 25 KTS WILL PREVAIL, STRONG COLD FRONT WILL MOVE THRU TAF SITES BETWEEN 09Z AND 11Z WITH WINDS SHIFTING TO N TO NW, THEN INCREASING TO 20 TO 25 KTS WITH GUSTS 30 TO 35 KTS AFTER 13Z. ISOLD TO SCT SHRA WILL OCCUR THRU MUCH OF THE FORECAST PERIOD, ALTHOUGH TSRA PSBL ALONG AND AHEAD OF FRONT BETWEEN 06Z AND 11Z. && .PREV DISCUSSION... (ISSUED 1136 AM CST WED NOV 29 2006) UPDATE... MORNING FORECAST HAS A GOOD HANDLE ON THE RAIN CHANCES AND THE UPCOMING STRONG COLD FRONT. WAS CONSIDERING A CHANCE OF WX GRIDS TO WORD AS SHOWERS, BUT THE STRONGER THAN FORECAST WINDS AND THE INCREASED BREAKS IN THE LOW CLOUDS WILL WARRANT HIGHER TEMPS AND THE POSSIBILITY OF CONVECTIVE TEMPERATURES BEING REACHED. RADAR TRENDS DO SHOW CONVECTION GRADUALLY BECOMING MORE VIGOROUS LATE THIS MORNING. THUS WILL ONLY CHANCE WINDS AND TEMPS FOR NOW. FIRE WEATHER... WILL PROBABLY NEED TO ISSUE A RFW THIS AFTERNOON VALID FOR THURSDAY. THE EARLY MORNING TIMING OF THE FRONT WILL MAKE IT MORE DIFFICULT FOR THE RH LEVELS TO FALL TO 25 PERCENT BEFORE THE TEMPERATURES LEVEL OFF AND/OR SLOWLY FALL. THUS WILL WANT TO IMPORT AND ANALYZE THE 12Z MOISTURE DATA BEFORE DECIDING WHICH COUNTIES WILL BE MOST AFFECTED. CURRENTLY EXPECT THE MOISTURE FIELDS TO SUPPORT ONLY A 2-3 HOURS OF RFW CRITERIA FOR THOSE AREAS MOST AFFECTED. PREV DISCUSSION... (ISSUED 622 AM CST WED NOV 29 2006) AVIATION...MVFR CIGS WILL GRADUALLY LIFT THIS MORNING TO BECOME VFR CONDS BY AFTERNOON. DEVELOPING SHOWERS AND THUNDERSTORMS ALONG THE I-35 CORRIDOR TERMINALS THIS EVENING WILL BRING CIGS DOWN TO MVFR. KDRT TERMINAL WILL REMAIN VFR. S TO SE WINDS WILL INCREASE TO 12 TO 22 KTS BY LATE MORNING AND LOWER TO NEAR 12 KTS THIS EVENING. A STRONG COLD FRONT WILL IMPACT KDRT TERMINAL AROUND 09Z AND AROUND 11Z ALONG I-35 CORRIDOR TERMINALS WITH WINDS BECOMING NORTHERLY AT SPEEDS OF 12 TO 22 KTS AND GUSTY. PREV DISCUSSION... (ISSUED 418 AM CST WED NOV 29 2006) DISCUSSION... A DIGGING UPPER LOW AND A COLD AIRMASS WILL BRING NEAR WINTER TEMPERATURES TO SOUTH CENTRAL TEXAS TOMORROW. THE LEADING EDGE OF THE COLD AIR IS MOVING THROUGH THE TEXAS PANHANDLE. THE CURRENT SOUTHWARD SPEED WILL DECREASE DURING THE DAY AS THE DEEPENING LOW PROVIDED RETARDING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING SOUTHWARD ALONG INTERSTATE 35 TOWARD AUSTIN TONIGHT AS THE DRY LINE AND COLD FRONT MERGE. EXPECTING THE COLD FRONT TO ARRIVE AT THE NORTHERN EDGE OF THE HILL COUNTRY AROUND 3 AM THURSDAY AND OFF THE ESCARPMENT BY SUNRISE, THEN TO THE COAST BY NOON. THE COMBINATION OF VERY LOW DEWPOINTS CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO RADIATE DOWN TO THE FREEZING MARK BY FRIDAY MORNING. AS THE PROGRESSIVE NORTHERN AND SOUTHERN STREAMS SEND MINOR DISTURBANCES ACROSS THE U.S. A REINFORCING SURGE OF COLD AIR WILL MOVE INTO SOUTH CENTRAL TEXAS SUNDAY, KEEPING TEMPERATURES BELOW NORMAL THROUGH THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. AN UPPER LOW DEVELOPS OFF THE BAJA COAST MONDAY SENDING CLOUDINESS INTO THE AREA TUESDAY WITH A CHANCE OF LIGHT RAIN OVER THE RIO GRANDE REGION. FIRE WEATHER... WITH THE PASSAGE OF THE COLD FRONTAL BOUNDARY THURSDAY, DEWPOINTS WILL FALL TO THE TEENS OVER THE WINTER GARDEN WITH 20 FOOT WINDS FROM THE NORTH AT 20 KNOTS. THE RELATIVE HUMIDITIES WILL FALL TO 25 PERCENT OR LESS OVER THE WINTER GARDEN AREA THURSDAY MORNING. THEN BY THURSDAY AFTERNOON, THE RELATIVE HUMIDITY RISES ABOVE 25 PERCENT DUE TO TEMPERATURES REMAINING STEADY OR FALLING. AT PRESENT, THE TIME PERIOD OF LOW HUMIDITIES AND HIGH WINDS WILL BE FOR ABOUT 4 HOURS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Nov 29, 3:49 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 PM CST WED NOV 29 2006 TXZ171>173-183>194-202>209-217>225-228-301130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 349 PM CST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE LINE TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL...HOWEVER ISOLATED TORNADOES AND DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO AND THREE...THURSDAY AND FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS DURING THE EARLY HOURS ON THURSDAY. TEMPERATURES WILL BRIEFLY DROP TO NEAR FREEZING ACROSS THE NORTHERN HILL COUNTRY WHICH WILL RESULT IN A MIX OF RAIN AND SLEET. A WINTER WEATHER ADVISORY WILL HAVE TO BE ISSUED FOR BURNET...GILLESPIE...LLANO AND WILLIAMSON COUNTIES FOR THURSDAY MORNING FOR LIGHT ACCUMULATIONS OF SLEET. STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED DURING THE DAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OF SOUTH CENTRAL TEXAS FOR THURSDAY. RELATIVE HUMIDITIES WILL FALL TO BELOW 25 PERCENT ALONG THE RIO GRANDE. A RED FLAG WARNING WILL BE ISSUED FOR THE RIO GRANDE PLAINS FOR THURSDAY. CLEARING SKIES AND MUCH LIGHTER WINDS ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING ACROSS MUCH OF SOUTH CENTRAL TEXAS BY FRIDAY MORNING. A FREEZE ADVISORY WILL HAVE TO BE ISSUED FOR MUCH OF SOUTH CENTRAL TEXAS FOR THURSDAY NIGHT INTO FRIDAY MORNING. THE HILL COUNTRY WILL LIKELY HAVE A HARD FREEZE. .DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:20 PM CST | Red Flag Warning | EWX | Dimmit, Kinney, Maverick, Val Verde, Zavala | 26 hr |
| Nov 29, 4:44 PM CST | Freeze Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 40 hr |
| Nov 29, 4:58 PM CST | Sleet Advisory | EWX | Burnet, Gillespie, Llano, Williamson | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.